[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.161.175.236. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Comments and Opinions
December 2007

Psoriasiform Eruptions During Anti–TNF-α Treatment: Psoriasis or Not?—Reply

Arch Dermatol. 2007;143(12):1589-1603. doi:10.1001/archderm.143.12.1595-a

In reply

We thank Seneschal et al for their interest in our article. They agree with our observation that most psoriasiform eruptions occurring during anti–TNF-α therapy are reported to show histologic findings consistent with psoriasis. However, the authors point out a report of a patient treated with infliximab who developed a symmetrical papular eruption with lichenoid features.1 They further review 8 cases originally described by their own research group2 with histologic findings atypical for psoriasis despite a morphologic description of the lesions as “plaque-type psoriasis” with “pustular lesions of the palms and/or soles.” They propose the term lichenoidor spongiotic psoriasiform drug eruption for the reaction. They state that this is likely a new model for an adverse drug reaction, unrelated to psoriasis, and challenge our association of anti–TNF-α treatment with psoriasis induction. They base this conclusion on 3 of 8 biopsy results from their patients with psoriasiform eruptions demonstrating a lichenoid pattern with CD8+ T-cell predominance. Furthermore, 4 of 8 patients responded to topical anti–TNF-α application (using a protein patch test protocol) by developing delayed psoriasiform lesions with the presence of eosinophils, suggestive of a drug eruption.

First Page Preview View Large
First page PDF preview
First page PDF preview
×